MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMC4040C100TU
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system and a valiant captivia stent graft were implanted during an unknown endovascular procedure.It was reported approximately 6 years post the index procedure via technical services that the patient stated that the stent graft collapsed and the patient underwent a surgery to have an aortic replacement.No cause of the event was provided.No additional clinical sequelae was provided and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: it was reported that the endurant ii stent graft system and the valiant captivia were implanted during treatment of a 68mm abdominal aortic aneurysm on (b)(6) 2015.It was noted that the patient had a rather large abdominal aortic neck diameter of 36mm and endovascular repair would require an approximately 40 mm cuff to provide adequate seal; therefore, a valiant captivia with proximal graft diameter of 40mm was planned for this evar procedure along the implant of the endurant ii.A large amount of thrombus was identified in the aneurysm sac.It was stated that the proximal seal zone of the valiant graft was not ballooned as there were thrombus in this area identified on the ct scan prior to the procedure.Digital subtraction angiography was performed at the end of the procedure and there was a very delayed type ii endoleak through the lumbar arteries.Approximately 6 years post index procedure the bifurcated graft with proximal placement of thoracic endograft had migrated.It was noted that the aneurysm sac initially decreased since grown to over 66mm.The patient was presented with options including observation, referral for personalized endograft or open repair.The patient opted for an open aaa repair.On (b)(6) 2021 the endurant ii stent graft system and valiant captivia were explanted and anastomosis using a non-medtronic graft was performed.B3: updated b7: updated film evaluation summary: the reported migration of the valiant and endurant stent graft devices was confirmed on the films provided; however, the exact cause of the event could not be fully determined.It is possible that implantation of a thoracic valiant stent graft in the abdominal aortic area was a factor in the event.It also appeared that aneurysm morphology changes (e.G.Aortic vessel angulation and proximal neck diameter increase) over the course of the implantation of the devices may have contributed to migration into the aneurysm sac.Analysis of the returned ct¿s did not reveal any obvious out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13001494
Report Number9612164-2021-04832
Device Sequence Number4316834
Product Code MIH
UDI-Device Identifier00643169347151
UDI-Public00643169347151
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2016
Device Model NumberVAMC4040C100TU
Device Catalogue NumberVAMC4040C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale